Alert archive / Mississippi / Special Weather Statements in 2014
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Jun 28, 2014, 5:21 PM CDT for Panola County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2014, 5:21 PM CDT (22:21 UTC)
- Expired
- Jun 28, 2014, 5:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Memphis, TN
County Panola County, MS
The radar
The Memphis radar (KNQA), 122 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 659 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -144 m²/s²
- 0-3 km storm-relative helicity
- -129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
011 WWUS84 KMEG 282221 SPSMEG SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 521 PM CDT SAT JUN 28 2014 MSZ012-020-282245- TALLAHATCHIE MS-PANOLA MS- 521 PM CDT SAT JUN 28 2014 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 545 PM CDT FOR... CENTRAL PANOLA COUNTY IN NORTHWEST MISSISSIPPI... NORTHEASTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PENNY SIZE HAIL WINDS TO 50 MPH WAS LOCATED 6 MILES NORTHWEST OF ENID AT 520 PM CDT...MOVING NORTH AT 35 MPH. PEOPLE IN PANOLA AND TALLAHATCHIE COUNTIES...INCLUDING LOCATIONS NEAR BATESVILLE...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3440 9007 3437 8981 3404 8999 3408 9013 TIME...MOT...LOC 2220Z 199DEG 29KT 3416 9004 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jun 28, 3:17 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 28, 3:17 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 317 PM CDT SAT JUN 28 2014 .DISCUSSION...WATER VAPOR SATELLITE/WSR-88D VAD WIND PROFILES CONTINUE TO INDICATE AN UPPER LEVEL LONGWAVE TROUGH AXIS OVER THE LOWER MISSISSIPPI VALLEY. ANOTHER SHORTWAVE TROUGH COMBINED WITH DAYTIME HEATING/CONVECTIVE TEMPERATURES BEING REACHED HAS RESULTED IN THE DEVELOPMENT OF ADDITIONAL SHOWERS AND THUNDERSTORMS ACROSS THE LOWER MISSISSIPPI VALLEY THIS AFTERNOON. AS OF 2 PM CDT...TEMPERATURES ARE IN THE 80S ACROSS MOST LOCATIONS. CONVECTIVE CHANCES FOR THE REMAINDER OF THIS WEEKEND INTO NEXT WEEK IS THE PRIMARY FORECAST CHALLENGE IN THIS AFTERNOON/S FORECAST ISSUANCE. A SHORTWAVE TROUGH EMBEDDED WITHIN THE LONGWAVE TROUGH AXIS WILL MOVE INTO THE MID SOUTH TONIGHT. AN 850 MB LOW LEVEL JET CURRENTLY LOCATED ACROSS PORTIONS OF THE SOUTHERN PLAINS AND WESTERN SECTIONS OF THE LOWER MISSISSIPPI VALLEY WILL GRADUALLY SHIFT EAST TONIGHT INTO ARKANSAS. THIS LOW LEVEL JET COMBINED WITH THE UPPER LEVEL TROUGH AXIS BEGINNING TO SHIFT EAST SHOULD ASSIST IN ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE REGION TONIGHT. THUS...HAVE GONE WITH CHANCE POPS TONIGHT WITH THE BEST RAIN CHANCES OCCURRING ACROSS PORTIONS OF NORTHEAST ARKANSAS. KEPT CHANCE POPS GOING ACROSS THE MID SOUTH FOR MONDAY AS THE UPPER LEVEL TROUGH AXIS WILL BE MOVING ACROSS THE AREA. SHORT TERM MODELS INDICATE AN UPPER LEVEL RIDGE LOCATED OVER THE SOUTHWEST UNITED STATES AND PORTIONS OF THE SOUTHERN PLAINS WILL SHIFT EAST INTO THE LOWER MISSISSIPPI VALLEY SUNDAY NIGHT INTO MONDAY. THIS IS ANTICIPATED TO BRING MAINLY RAIN FREE WEATHER TO THE MID SOUTH FOR MONDAY. HIGH TEMPERATURES ON SUNDAY WILL BE IN THE MIDDLE 80S TO APPROACHING 90 DEGREES. THE BUILDING RIDGE FOR EARLY NEXT WEEK WILL RESULT IN HIGHS IN THE LOWER TO PERHAPS MIDDLE 90S THROUGH AT LEAST NEXT TUESDAY. GFS/ECMWF LONG TERM MODELS INDICATE THE UPPER LEVEL RIDGE AXIS WILL BEGIN TO RETROGRADE LATE TUESDAY AS A BACK DOOR COLD FRONT DROPS SOUTH INTO THE LOWER MISSISSIPPI VALLEY. TODAY/S 12Z MODEL RUN IS SOMEWHAT LESS AGGRESSIVE WITH CLEARING OUT PRECIPITATION CHANCES AND SUBSEQUENTLY HELD ON TO SHOWER/THUNDERSTORM CHANCES THROUGH THURSDAY. SLIGHTLY COOLER TEMPERATURES ARE ANTICIPATED FOR THE REMAINDER OF THE WEEK. CJC && .AVIATION... 18Z TAFS LOOKS LIKE MEM WILL GET A BREAK IN THE THUNDERSTORMS FOR A FEW HOURS...BUT ADDITIONAL DEVELOPMENT IS POSSIBLE AT ANY TIME...AND EXPECTED. WILL REINTRODUCE VCTS AT 20Z. SHOWERS WITH INTERMITTENT THUNDER WILL CONTINUE AT MKL WITH A BREAK LIKELY AROUND MID AFTERNOON...REDEVELOPMENT IS LESS CERTAIN AT MKL...BUT WILL ADD VCSH AFTER 00Z. OVERNIGHT...SHOWERS AND THUNDERSTORMS WILL LIKELY CONTINUE...BUT THUNDERSTORMS SHOULD WEAKEN AND COVERAGE WILL LIKELY BE MINIMAL BY THE EARLY MORNING HOURS. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP SHORTLY AFTER SUNRISE. CIGS ARE EXPECTED TO LOWER TO AROUND 1500 FT LATE TONIGHT. VIS MAY BRIEFLY DROP TO MVFR OR EVEN IFR LEVELS IN ASSOCIATION WITH ANY THUNDERSTORM...BUT PREVAILING VIS WILL REMAIN VFR. JDS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 28, 3:38 AM CDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 338 AM CDT SAT JUN 28 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-291045- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 338 AM CDT SAT JUN 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS ARE POSSIBLE TODAY. STRONG GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW STRONG THUNDERSTORMS ARE POSSIBLE SUNDAY. STRONG GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
In the hours before
Special weather statement, Jun 28, 4:06 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
406 PM CDT SAT JUN 28 2014
MSZ023-282130-
CHICKASAW MS-
406 PM CDT SAT JUN 28 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 PM CDT FOR...
WESTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL AND WINDS TO 50 MPH
WAS LOCATED 4 MILES SOUTHEAST OF PYLAND AT 406 PM CDT...MOVING NORTH
AT 25 MPH.
PEOPLE IN CHICKASAW COUNTY...INCLUDING LOCATIONS NEAR HOUSTON...
SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3375 8914 3405 8914 3402 8888 3375 8898
3375 8903
TIME...MOT...LOC 2106Z 190DEG 22KT 3385 8907Special weather statement, Jun 28, 5:20 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
520 PM CDT SAT JUN 28 2014
ARZ048-049-282245-
LEE AR-ST. FRANCIS AR-
520 PM CDT SAT JUN 28 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 545 PM CDT FOR...
WESTERN LEE COUNTY IN EASTERN ARKANSAS...
SOUTH CENTRAL ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PENNY SIZE HAIL AND WINDS TO 50 MPH
WAS LOCATED 3 MILES WEST OF AUBREY AT 517 PM CDT...MOVING NORTH AT
35 MPH.
VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN LEE AND ST. FRANCIS COUNTIES...INCLUDING LOCATIONS NEAR
PALESTINE...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3499 9097 3496 9071 3464 9085 3467 9106
3474 9106
TIME...MOT...LOC 2217Z 199DEG 29KT 3474 9094Special weather statement, Jun 28, 5:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 521 PM CDT SAT JUN 28 2014 MSZ012-020-282245- TALLAHATCHIE MS-PANOLA MS- 521 PM CDT SAT JUN 28 2014 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 545 PM CDT FOR... CENTRAL PANOLA COUNTY IN NORTHWEST MISSISSIPPI... NORTHEASTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PENNY SIZE HAIL WINDS TO 50 MPH WAS LOCATED 6 MILES NORTHWEST OF ENID AT 520 PM CDT...MOVING NORTH AT 35 MPH. PEOPLE IN PANOLA AND TALLAHATCHIE COUNTIES...INCLUDING LOCATIONS NEAR BATESVILLE...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3440 9007 3437 8981 3404 8999 3408 9013 TIME...MOT...LOC 2220Z 199DEG 29KT 3416 9004
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:03 PM CDT | Special Weather Statement | MEG | Shelby | 27 min |
| Jun 28, 4:06 PM CDT | Special Weather Statement | MEG | Chickasaw | 24 min |
| Jun 28, 5:50 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tunica | 40 min |
| Jun 28, 5:56 PM CDT | Special Weather Statement | MEG | Tallahatchie | 34 min |
| Jun 28, 6:07 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Panola, Quitman, Tate, Tunica | 38 min |
| Jun 28, 6:28 PM CDT | Special Weather Statement | MEG | Panola | 32 min |
| Jun 28, 6:41 PM CDT | Special Weather Statement | MEG | DeSoto | 34 min |
| Jun 28, 5:20 PM CDT | Special Weather Statement | MEG | Lee | 25 min |
| Jun 28, 6:15 PM CDT | Special Weather Statement | MEG | Crittenden | 30 min |
Nearby
Special Weather Statements in Mississippi, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.